Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 43, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 29, 2016, 3:39 AM CDT for Atascosa County, Bexar County, Medina County, Texas. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2016, 3:39 AM CDT (08:39 UTC)
- Expired
- May 29, 2016, 8:35 AM CDT
- In force
- 5 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Atascosa County, TX, Bexar County, TX, Medina County, TX
The radar
The Austin/San Antonio radar (KEWX), 66 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 6:30 AM CDT | FLASH FLOOD | 1 Ne Lacoste, TX | MACDONA-LACOSTE ROAD NEAR THE COUNTY LINE CLOSED DUE TO FLOODING |
| May 29, 7:25 AM CDT | FLASH FLOOD | 2 Se Midway, TX | KINNEY ROAD AT MOORE ROAD CLOSED DUE TO FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 171 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 8.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2551 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1712 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 10.4
The text
As transmitted.
989 WGUS54 KEWX 290839 FFWEWX TXC013-029-325-291145- /O.NEW.KEWX.FF.W.0043.160529T0839Z-160529T1145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 339 AM CDT SUN MAY 29 2016 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN BEXAR COUNTY IN SOUTH CENTRAL TEXAS... NORTHWESTERN ATASCOSA COUNTY IN SOUTH CENTRAL TEXAS... SOUTHEASTERN MEDINA COUNTY IN SOUTH CENTRAL TEXAS... * UNTIL 645 AM CDT * AT 338 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... SAN ANTONIO...LEON VALLEY...HELOTES...SHAVANO PARK...LYTLE...SOMERSET... NATALIA...LACOSTE...CROSS MOUNTAIN...LACKLAND AFB...SEA WORLD...BALCONES HEIGHTS...VON ORMY...GREY FOREST...FIESTA TEXAS...MANGUS CORNER... MITCHELL LAKE...BUENA VISTA...MACDONA AND THELMA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. && LAT...LON 2966 9858 2914 9840 2910 9887 2963 9879 $$ MSL
4 follow-up statements
308 WGUS74 KEWX 291037 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 537 AM CDT SUN MAY 29 2016 TXC013-029-325-291145- /O.CON.KEWX.FF.W.0043.000000T0000Z-160529T1145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BEXAR TX-ATASCOSA TX-MEDINA TX- 537 AM CDT SUN MAY 29 2016 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR WESTERN BEXAR...NORTHWESTERN ATASCOSA AND SOUTHEASTERN MEDINA COUNTIES... AT 527 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA OF WESTERN BEXAR...NORTHWESTERN ATASCOSA AND SOUTHEASTERN MEDINA COUNTIES. AS MUCH AS 3 TO 4 INCHES OF RAIN HAS ALREADY FALLEN NEAR THE BEXAR AND MEDINA COUNTY BORDERS OR FROM JUST EAST OF RIO MEDINA TO NEAR LYTLE. FLASH FLOODING MAY ALREADY BE OCCURRING IN THESE AREAS. SLIGHTLY LOWER AMOUNTS OF 1 TO 2 INCHES FELL OVER HELOTES AND WESTERN PARTS OF SAN ANTONIO OVER THE PAST 3 HOURS. HOWEVER...NEW ROUNDS OF HEAVY RAINS WILL MOVE OVER THE WARNING AREA THROUGH 630 AM...CREATING ADDITIONAL FLOOD HAZARDS. THOSE DRIVING IN THE EARLY MORNING HOURS SHOULD USE EXTRA CAUTION WHEN APPROACHING FLOOD-PRONE AREAS IN AND NEAR THE LEON CREEK AND MEDIO CREEK BASINS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... SAN ANTONIO...LEON VALLEY...HELOTES...SHAVANO PARK...LYTLE...SOMERSET... NATALIA...LACOSTE...CROSS MOUNTAIN...LACKLAND AFB...SEA WORLD...BALCONES HEIGHTS...VON ORMY...GREY FOREST...FIESTA TEXAS...MANGUS CORNER...MITCHELL LAKE...BUENA VISTA...MACDONA AND THELMA. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. && LAT...LON 2966 9858 2914 9840 2910 9887 2963 9879 $$ MO
811
WGUS74 KEWX 291131
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
631 AM CDT SUN MAY 29 2016
TXC013-325-291141-
/O.CAN.KEWX.FF.W.0043.000000T0000Z-160529T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATASCOSA TX-MEDINA TX-
631 AM CDT SUN MAY 29 2016
...THE FLASH FLOOD WARNING FOR NORTHWESTERN ATASCOSA AND SOUTHEASTERN
MEDINA COUNTIES IS CANCELLED...
FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO
HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 2918 9862 2925 9880 2942 9881 2963 9878
2966 9858 2916 9841 2914 9842
$$
TXC029-291145-
/O.CON.KEWX.FF.W.0043.000000T0000Z-160529T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEXAR TX-
631 AM CDT SUN MAY 29 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR
WESTERN BEXAR COUNTY...
AT 631 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY
RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY
FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SAN ANTONIO...LEON VALLEY...HELOTES...SHAVANO PARK...LYTLE...SOMERSET...
CROSS MOUNTAIN...LACKLAND AFB...SEA WORLD...BALCONES HEIGHTS...VON ORMY...
GREY FOREST...FIESTA TEXAS...MANGUS CORNER...MITCHELL LAKE...BUENA VISTA...
MACDONA...THELMA AND LOSOYA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 2918 9862 2925 9880 2942 9881 2963 9878
2966 9858 2916 9841 2914 9842
$$
MSL739
WGUS54 KEWX 291134
FFWEWX
TXC029-291445-
/O.EXT.KEWX.FF.W.0043.000000T0000Z-160529T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
634 AM CDT SUN MAY 29 2016
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
WESTERN BEXAR COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 945 AM CDT
* AT 633 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS ALREADY OCCURRING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SAN ANTONIO...LEON VALLEY...HELOTES...SHAVANO PARK...LYTLE...SOMERSET...
CROSS MOUNTAIN...LACKLAND AFB...SEA WORLD...BALCONES HEIGHTS...VON
ORMY...GREY FOREST...FIESTA TEXAS...MANGUS CORNER...MITCHELL LAKE...
BUENA VISTA...MACDONA...THELMA AND LOSOYA.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 2918 9862 2925 9880 2942 9881 2963 9878
2966 9858 2916 9841 2914 9842
$$
MSL112
WGUS74 KEWX 291335
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
835 AM CDT SUN MAY 29 2016
TXC029-291345-
/O.CAN.KEWX.FF.W.0043.000000T0000Z-160529T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEXAR TX-
835 AM CDT SUN MAY 29 2016
...THE FLASH FLOOD WARNING FOR WESTERN BEXAR COUNTY IS CANCELLED...
THE HEAVY RAIN HAS ENDED. FLOOD WATERS ARE RECEDED. FLOODING IS NO
LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO HEED ANY
REMAINING ROAD CLOSURES.
LAT...LON 2918 9862 2925 9880 2942 9881 2963 9878
2966 9858 2916 9841 2914 9842
$$
RUNYENWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 29, 3:14 AM CDT, 25 minutes earlier.
Area forecast discussion, May 29, 3:14 AM CDT, 25 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 314 AM CDT SUN MAY 29 2016 .SHORT TERM (Today through Monday)... Showers and thunderstorms continue between San Antonio and Del Rio with rains into much of the Hill Country spreading to the I-35 corridor northeast of San Antonio. Expect this to persist a few more hours, then wane later this morning. However, river flooding will continue for some areas through much of today. Surface boundaries from ongoing storms, the dryline over western Texas, and the Serranias del Burro over Mexico will all serve as focus and lifting mechanisms for showers and thunderstorms to develop as convective temperatures are reached today and again Monday. Most models show the showers and thunderstorms organizing into clusters (MCS) and moving across mainly the northwestern half of South Central Texas. Forecast soundings indicate a potential for isolated strong to severe storms. Motion vectors show some storms will move slowly making locally heavy rains possible. These could result in flash flooding and renewed river flooding in areas that have received heavy rains recently. Many areas may not receive much rain and the various models showing differing locations of the heaviest rains. && .LONG TERM (Monday Night through Saturday)... The short term pattern persists into Tuesday with development of showers and thunderstorms, then organizing into MCS with strong to severe and locally heavy rains possible. On Wednesday into Thursday, an upper level low currently near Point Conception on the California coast slowly moves across Texas. At the same time, a cold front drifts across South Central Texas. Moisture levels increase with convergence leading to PWS of near 2 inches. The threat for heavy rains becomes more widespread with a greater chance for flash flooding and river flooding, especially if heavy rains develop in the short term and moisten the soils further and maintain high flows in rivers and streams. The upper level low slowly moves off to the east Friday into next weekend per GFS while the ECMWF keeps it a bit further to the west and closer to South Central Texas. Will end rains on Friday, however, should the ECMWF hold, then rain chances continue next weekend, as well. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 87 71 86 72 85 / 30 30 40 20 50 Austin Bergstrom Intl Airport 87 70 86 71 85 / 30 30 40 20 50 New Braunfels Muni Airport 88 71 86 72 85 / 30 30 40 30 50 Burnet Muni Airport 85 69 84 70 82 / 30 30 40 30 50 Del Rio Intl Airport 89 73 87 73 89 / 40 40 40 40 40 Georgetown Muni Airport 85 69 85 70 84 / 30 30 40 20 50 Hondo Muni Airport 89 72 86 72 86 / 30 30 40 40 50 San Marcos Muni Airport 86 71 85 71 85 / 30 30 40 20 50 La Grange - Fayette Regional 88 72 86 72 85 / 20 20 30 20 40 San Antonio Intl Airport 88 73 87 73 86 / 30 30 40 30 50 Stinson Muni Airport 89 73 88 73 87 / 30 30 40 30 50 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...Oaks Synoptic/Grids...04
Hazardous weather outlook, May 29, 3:22 AM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 322 AM CDT SUN MAY 29 2016 TXZ171>173-183>194-202>209-217>225-228-300830- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 322 AM CDT SUN MAY 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE THIS AFTERNOON AND TONIGHT...MAINLY ACROSS AREAS ALONG AND WEST OF I-35. PRIMARY SEVERE THREATS ARE FOR LARGE HAIL AND DAMAGING WINDS. SOME STORMS WILL PRODUCE VERY HEAVY RAINFALL RATES...AND SPOTTY RAINFALL TOTALS OF 2-4 INCH ARE FORECAST WHICH COULD LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A CONTINUED ACTIVE WEATHER PATTERN WILL PERSIST THROUGH THURSDAY WITH NUMEROUS ROUNDS OF SHOWERS AND THUNDERSTORMS POSSIBLE. ANY STORM CLUSTERS THAT DEVELOP WILL HAVE A CHANCE TO PRODUCE SEVERE WEATHER AND TORRENTIAL DOWNPOURS OF 2 TO 4 INCHES. HEAVIEST RAIN POTENTIAL IS EXPECTED TO OCCUR WHEN A COLD FRONT MOVES THROUGH THURSDAY. BY THIS TIME...THERE WILL LIKELY BE A FEW LOCATIONS WITH 5-DAY STORM TOTALS IN EXCESS OF 8 INCHES. PLEASE STAY TUNED FOR FURTHER UPDATES AS IMPACTS FROM POTENTIAL HAZARDS BECOME MORE CLEAR. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, May 29, 2:30 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
230 AM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM HEAVY RAIN BANDERA 29.72N 99.07W
05/29/2016 M6.44 INCH BANDERA TX OTHER FEDERAL
USGS RAIN GAUGE ON THE MEDINA RIVER AT BANDERA REPORTED
6.44 INCHES OF RAIN BETWEEN 7 PM AND 145 AM
&&
EVENT NUMBER EWX1600481
MCOSpecial weather statement, May 29, 2:33 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
233 AM CDT SUN MAY 29 2016
TXZ203-290815-
UVALDE TX-
233 AM CDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UVALDE COUNTY UNTIL 315
AM CDT...
AT 233 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF KNIPPA...OR 12 MILES EAST OF UVALDE...MOVING NORTHEAST
AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
UVALDE...SABINAL...KNIPPA AND UVALDE ESTATES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.
&&
LAT...LON 2959 9959 2953 9941 2919 9941 2910 9948
2910 9987
TIME...MOT...LOC 0733Z 216DEG 21KT 2919 9959
ALLENSpecial weather statement, May 29, 2:35 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
235 AM CDT SUN MAY 29 2016
TXZ204-205-220-290815-
ATASCOSA TX-BEXAR TX-MEDINA TX-
235 AM CDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BEXAR...NORTHWESTERN
ATASCOSA AND EASTERN MEDINA COUNTIES UNTIL 315 AM CDT...
AT 235 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR MICO TO NEAR DEVINE. MOVEMENT WAS EAST AT
20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...DEVINE...POTEET...CASTROVILLE...MOORE...LEON VALLEY...
HELOTES...LYTLE...SOMERSET...NATALIA...LACOSTE...PEARSON...BADER...NOONAN...
LACKLAND AFB...QUIHI...SEA WORLD...MICO...DUNLAY AND BIRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.
&&
LAT...LON 2906 9880 2909 9881 2909 9904 2955 9906
2956 9899 2955 9897 2956 9896 2956 9894
2958 9891 2963 9859 2902 9857
TIME...MOT...LOC 0735Z 269DEG 17KT 2948 9898 2917 9897
ALLENLocal storm report, May 29, 2:38 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
238 AM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 AM FLASH FLOOD 4 SSE UTOPIA 29.57N 99.52W
05/29/2016 UVALDE TX LAW ENFORCEMENT
LAW ENFORECEMENT REPORTS SEVERAL FARM TO MARKET ROAD
CLOSURES BETWEEN UTOPIA AND SABINAL
&&
EVENT NUMBER EWX1600482
MCOLocal storm report, May 29, 2:40 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
240 AM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 AM FLASH FLOOD SABINAL 29.32N 99.47W
05/29/2016 UVALDE TX LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS SEVERAL ROAD CLOSURES IN AND
AROUND SABINAL.
&&
EVENT NUMBER EWX1600483
MCOLocal storm report, May 29, 3:25 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
325 AM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 AM FLASH FLOOD BANDERA 29.72N 99.07W
05/29/2016 BANDERA TX EMERGENCY MNGR
NUMEROUS HIGH WATER RESCUES ONGOING IN AND AROUND
BANDERA REPORTED BY EMERGENCY MANAGEMENT.
&&
EVENT NUMBER EWX1600484
MCOThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:32 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr | 58 min |
| May 28, 7:33 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 40 min |
| May 28, 7:58 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kerr | 62 min |
| May 28, 8:17 PM CDT | Severe Thunderstorm Warning | EWX | Kerr, Real | 58 min |
| May 28, 8:31 PM CDT | Special Weather Statement | EWX | Medina | 44 min |
| May 28, 8:39 PM CDT | Areal Flood Advisory | EWX | Gillespie, Kerr | 2 hr |
| May 28, 9:17 PM CDT | Special Weather Statement | EWX | Real | 58 min |
| May 28, 9:19 PM CDT | Severe Thunderstorm Warning | EWX | Medina, Uvalde | 56 min |
| May 28, 9:21 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Gillespie, Kerr, Real | 54 min |
| May 28, 10:03 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Real, Uvalde | 57 min |
| May 28, 10:20 PM CDT | Special Weather Statement | EWX | Real | 40 min |
| May 28, 10:21 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Gillespie, Kendall, Kerr | 39 min |
| May 28, 10:39 PM CDT | Areal Flood Warning | EWX | Bandera, Kendall, Kerr | 3 hr |
| May 28, 10:52 PM CDT | Severe Thunderstorm Warning | EWX | Real | 38 min |
| May 28, 10:53 PM CDT | Special Weather Statement | EWX | Edwards | 67 min |
| May 28, 11:05 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kendall, Kerr | 55 min |
| May 28, 11:19 PM CDT | River Flood Warning | EWX | Kerr | 25 hr |
| May 28, 11:19 PM CDT | River Flood Warning | EWX | Kerr | 17 hr |
| May 28, 11:23 PM CDT | Flash Flood Warning | EWX | Bandera, Kendall, Kerr, Real | 8 hr |
| May 28, 11:27 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Real, Uvalde | 33 min |
| May 28, 11:38 PM CDT | Special Weather Statement | EWX | Kinney | 52 min |
| May 28, 11:59 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Kendall, Kerr, Kinney, Medina and 2 more | 31 min |
| May 29, 12:07 AM CDT | Flash Flood Warning | EWX | Bandera, Medina, Real, Uvalde | 5 hr |
| May 29, 12:32 AM CDT | Special Weather Statement | EWX | Bandera | 43 min |
| May 29, 12:55 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Uvalde | 65 min |
| May 29, 1:12 AM CDT | Areal Flood Advisory | EWX | Edwards | 2 hr |
| May 29, 1:25 AM CDT | Flash Flood Warning | EWX | Bandera, Medina | 4 hr |
| May 29, 1:51 AM CDT | Flash Flood Warning | EWX | Medina, Uvalde | 6 hr |
| May 29, 2:01 AM CDT | Special Weather Statement | EWX | Medina | 44 min |
| May 29, 2:05 AM CDT | River Flood Warning | EWX | Bandera | 25 hr |
| May 29, 2:19 AM CDT | River Flood Warning | EWX | Kendall | 15 hr |
| May 29, 2:33 AM CDT | Special Weather Statement | EWX | Uvalde | 42 min |
| May 29, 2:35 AM CDT | Special Weather Statement | EWX | Medina | 40 min |
| May 29, 2:42 AM CDT | Areal Flood Advisory | EWX | Kinney, Uvalde | 2 hr |
| May 29, 2:50 AM CDT | River Flood Warning | EWX | Uvalde | 24 hr |
| May 29, 3:00 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Medina | 45 min |
| May 29, 3:09 AM CDT | River Flood Warning | EWX | Comal | 34 hr |
| May 29, 3:16 AM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, Medina | 119 min |
| May 29, 3:46 AM CDT | Special Weather Statement | EWX | Bexar | 44 min |
| May 29, 3:55 AM CDT | River Flood Warning | EWX | Bexar | 17 hr |
| May 29, 3:55 AM CDT | River Flood Warning | EWX | Bexar | 48 hr |
| May 29, 3:55 AM CDT | River Flood Warning | EWX | Bexar, Wilson | 41 hr |
| May 29, 4:14 AM CDT | Special Weather Statement | EWX | Uvalde | 46 min |
| May 29, 4:27 AM CDT | Special Weather Statement | EWX | Medina | 48 min |
| May 29, 4:35 AM CDT | Special Weather Statement | EWX | Medina | 40 min |
| May 29, 4:45 AM CDT | Flash Flood Warning | EWX | Bandera, Medina, Uvalde | 3 hr |
| May 29, 4:49 AM CDT | Severe Thunderstorm Warning | EWX | Medina, Uvalde | 41 min |
| May 29, 4:50 AM CDT | Severe Thunderstorm Warning | EWX | Medina | 40 min |
| May 29, 4:51 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal | 3 hr |
| May 29, 4:51 AM CDT | River Flood Warning | EWX | Uvalde | 19 hr |
| May 29, 4:51 AM CDT | River Flood Warning | EWX | Uvalde | 16 hr |
| May 29, 4:51 AM CDT | River Flood Warning | EWX | Uvalde | 24 hr |
| May 29, 4:59 AM CDT | River Flood Warning | EWX | Medina | 19 hr |
| May 29, 5:20 AM CDT | River Flood Warning | EWX | Medina | 17 hr |
| May 29, 5:20 AM CDT | Special Weather Statement | EWX | Bexar | 40 min |
| May 29, 5:58 AM CDT | Special Weather Statement | EWX | Frio | 47 min |
| May 29, 6:38 AM CDT | Areal Flood Advisory | EWX | Frio | 3 hr |
| May 29, 7:18 AM CDT | Areal Flood Advisory | EWX | Atascosa, Frio | 3 hr |
| May 29, 7:32 AM CDT | Areal Flood Advisory | EWX | Bandera, Kendall, Kerr, Medina, Uvalde | 3 hr |
| May 29, 8:29 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 46 min |
| May 29, 9:14 AM CDT | Special Weather Statement | EWX | Gonzales, Wilson | 46 min |
| May 29, 9:15 AM CDT | River Flood Warning | EWX | Uvalde | 26 hr |
| May 29, 9:15 AM CDT | River Flood Warning | EWX | Frio | 4 days |
| May 29, 9:15 AM CDT | River Flood Warning | EWX | Dimmit | 4 days |
| May 29, 9:16 AM CDT | Special Weather Statement | EWX | Karnes | 44 min |
| May 29, 10:03 AM CDT | Special Weather Statement | EWX | DeWitt, Gonzales, Karnes | 42 min |
| May 29, 2:36 PM CDT | Flash Flood Watch | EWX | Bandera, Blanco, Edwards, Gillespie, Kendall, Kerr and 5 more | 20 hr |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.